Alert archive / Mississippi / River Flood Warnings in 2008

River Flood Warning 40, NWS Jackson, MS

September 2, 2008Forrest County, Mississippi

NWS Jackson, MS issued this river flood warning at Sep 2, 2008, 2:51 PM CDT for Forrest County, Mississippi. It took effect at Sep 3, 2008, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 2, 2008, 2:51 PM CDT (19:51 UTC)
In effect from
Sep 3, 2008, 7:00 PM CDT
Expired
Sep 3, 2008, 10:38 AM CDT
In force
Issued by
NWS Jackson, MS
Flood severity
Minor

County Forrest County, MS

The radar

The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Creek near Brooklyn (BKNM6).

Action stage
15 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02479130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KJAN 021951
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
251 PM CDT TUE SEP 02 2008


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  BLACK CREEK NEAR BROOKLYN AFFECTING FORREST COUNTY

RAINFALL FROM 4 TO 5 INCHES HAS OCCURRED ACROSS THE BLACK CREEK
BASIN FROM GUSTOV.  MOST OF THE RAINFALL OCCURRED THIS MORNING
WITH A LINE OF RAINFALL THAT TRAINED ACROSS THE AREA FOR SEVERAL
HOURS.  RAINFALL POTENTIAL REMAINS HIGH AS GUSTOV MOVES 
EVER SO SLOWLY. FORECASTS COULD GO HIGHER IF RAINFALL BEGINS
TRAINING OVER THE AREA ONCE AGAIN.


SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

MSC035-040151-
/O.NEW.KJAN.FL.W.0040.080903T1800Z-080904T0900Z/
/BKNM6.1.ER.080903T1800Z.080903T1800Z.080903T1800Z.NO/
251 PM CDT TUE SEP 02 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK CREEK NEAR BROOKLYN
* FROM WEDNESDAY AFTERNOON TO LATE WEDNESDAY NIGHT
* AT  1:30 PM TUESDAY THE STAGE WAS 14.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  TOMORROW AFTERNOON.
* IMPACT...AT 20.0 FEET...WIDESPREAD FLOODING OF LOWLAND APPROXIMATELY
  5 MILES UP AND DOWNSTREAM OF THE GAGE SITE.

&&
 
              FLOOD    OBSERVED        FORECAST 7AM       CREST
LOCATION       STG   STG DAY  TIME   WED   THU   FRI CREST DAY  TIME

BLACK CREEK
BROOKLYN        20  14.0 TUE 01 PM  19.6  19.3  13.9  20.0 WED 01 PM

$$
2 follow-up statements
000 
WGUS84 KJAN 030221
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
920 PM CDT TUE SEP 02 2008




...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BLACK CREEK NEAR BROOKLYN AFFECTING FORREST COUNTY 
  TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY 


SAFETY MESSAGE...

SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

MSC035-040820-
/O.EXT.KJAN.FL.W.0040.080904T0000Z-080904T1500Z/
/BKNM6.1.ER.080904T0000Z.080904T0000Z.080904T0000Z.NO/
920 PM CDT TUE SEP 02 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR THE BLACK CREEK NEAR BROOKLYN.
* FROM WEDNESDAY EVENING TO THURSDAY MORNING.
* AT  8:30 PM TUESDAY THE STAGE WAS 13.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER IS NOW FALLING AND IS EXPECTED TO RISE ONCE AGAIN TO NEAR   THE FLOOD STAGE OF 20 FEET TOMORROW EVENING.
* IMPACT...AT 20.0 FEET...WIDESPREAD FLOODING OF LOWLAND APPROXIMATELY
  5 MILES UP AND DOWNSTREAM OF THE GAGE SITE.

&&


              FLOOD    OBSERVED        FORECAST 7AM       CREST
LOCATION       STG   STG DAY  TIME   WED   THU   FRI CREST DAY  TIME

BLACK CREEK
BROOKLYN        20  13.5 TUE 08 PM  16.5  18.7  12.5  20.0 WED 07 PM

$$

MSC067-040819-
/O.EXT.KJAN.FL.W.0039.000000T0000Z-080906T1042Z/
/LURM6.1.ER.080903T1108Z.080904T1200Z.080905T1942Z.NO/
920 PM CDT TUE SEP 02 2008

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR THE TALLAHALA CREEK AT LAUREL.
* UNTIL LATE FRIDAY NIGHT.
* AT  8:30 PM TUESDAY THE STAGE WAS 12.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 15.0 FEET BY THURSDAY 
  MORNING. .
* IMPACT...AT 15.0 FEET...AGRICULTURAL AND LOWLAND FLOODING IS 
  BECOMING MORE WIDESPREAD ALONG AND NEAR THE CREEK.

&&


              FLOOD    OBSERVED        FORECAST 7AM       CREST
LOCATION       STG   STG DAY  TIME   WED   THU   FRI CREST DAY  TIME

TALLAHALA CREEK
LAUREL          13  12.2 TUE 08 PM  13.1  15.0  13.7  15.0 THU 07 AM

$$
000 
WGUS84 KJAN 031538
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1038 AM CDT WED SEP 03 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 

  BLACK CREEK NEAR BROOKLYN AFFECTING FORREST COUNTY

SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER 
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE 
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND 
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN

THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, 
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 
HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

MSC035-031608-
/O.CAN.KJAN.FL.W.0040.000000T0000Z-080904T1500Z/
/BKNM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1038 AM CDT WED SEP 03 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK CREEK NEAR BROOKLYN.
* AT  9:30 AM WEDNESDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.0 FEET AND  
  SHOULD CONTINUE TO FALL.


&&
 
              FLOOD    OBSERVED        FORECAST 7AM       CREST
LOCATION       STG   STG DAY  TIME   THU   FRI   SAT CREST DAY  TIME

BLACK CREEK
BROOKLYN        20  11.6 WED 09 AM  10.9  10.5   8.4            

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Sep 2, 2:40 PM CDT, 11 minutes earlier.

Area forecast discussion, Sep 2, 2:40 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT TUE SEP 2 2008

...WET PATTERN TO PERSIST THROUGH MOST OF THE WORK WEEK FROM
THE REMNANTS OF GUSTAV...

.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS REMNANTS OF GUSTAV
SPINNING OVER NORTHWEST LOUISIANA...MOVING QUITE SLOWLY NORTHWEST. SPIRAL
BANDS WILL CONTINUE TO MOVE ACROSS THE REGION FOR THROUGH WEDNESDAY
WITH THE POTENTIAL FOR GUSTY WINDS...HEAVY RAINS AND SOME ISOLATED
TORNADOES. WE HAVE RECEIVED REPORTS OF FLOODING IN SOME OF OUR EAST
AND SOUTHERN COUNTIES.

SHORT RANGE AND MEDIUM RANGE MODELS CONTINUE TO SHOW THAT GUSTAV WILL BE SLOW
TO MOVE ITS INFLUENCE AWAY FROM THE REGION. PRECIPITABLE WATER WILL CONTINUE
TO BE AROUND 2 TO 2.5 INCHES THROUGH THURSDAY NIGHT...WHICH SPELLS FOR MORE
RAINS ON SATURATED SOILS. CONDITIONS WILL STILL FAVOR FOR SOME GUSTY WINDS...
HEAVY RAINS AND ISOLATED TORNADOES THROUGH TONIGHT AS WAVE AFTER WAVE
MOVES ACROSS THE REGION FROM THE WEST AROUND THE REMNANTS OF GUSTAV.
MODELS SHOWS THAT BREEZY CONDITIONS WILL PERSIST ACROSS THE REGION UNTIL
15Z WEDNESDAY. SO WILL HAVE THE WIND ADVISORY FOR THE WESTERN DELTA COUNTIES
AND PARISHES AND A LAKE WIND ADVISORY FOR COUNTIES AROUND THE INTERSTATE 55
CORRIDOR UNTIL 15Z WEDNESDAY. WITH ALL THE TROPICAL MOISTURE AND FLOODING
THAT IS GOING ON WITH THE SPIRAL BANDS WILL EXTEND FLASH FLOOD WATCH UNTIL
7 PM WEDNESDAY EVENING. MODELS SHOWS THAT OUR CHANCES OF RAIN WILL CONTINUE
THROUGH THE END OF THE WORK WEEK. SO HAVE CUT HIGHS SOME FOR WEDNESDAY INTO
THURSDAY AND WENT WITH GUIDANCE ON TONIGHT...WEDNESDAY NIGHT AND THURSDAY
NIGHT. AS FAR AS POPS ARE CONCERN WENT HIGHER THAN MODEL POPS FOR TONIGHT...
WEDNESDAY AND WEDNESDAY NIGHT...THEN WENT MAV POPS FOR THURSDAY-THURSDAY NIGHT.
/17/

&&

.AVIATION...CONTINUED THE RAIN THROUGH WEDNESDAY ACROSS THE AREA. AT
THIS TIME THE REMNANTS OF GUSTAV WERE NOT MOVING VERY MUCH AND THE
SYSTEM WILL LIKELY STALL JUST WEST OF THE AREA. PERIODS OF HEAVY
RAINFALL WILL CONTINUE TO REDUCE VISIBILITIES ACROSS THE AREA
THROUGH AT LEAST WEDNESDAY MORNING. ALTHOUGH...WINDS WILL CONTINUE
TO GUST OVERNIGHT...STILL EXPECTING PATCHY TO DEVELOP OVERNIGHT...SO
MVFR CONDITIONS CAN BE EXPECTED AT MOST LOCATIONS THROUGH AT LEAST
WEDNESDAY AFTERNOON. LEFT GUSTS AT MOST LOCATIONS THROUGH TONIGHT.
WINDS IN THE EAST HAVE TAPERED OFF SLIGHTLY...BUT SPEEDS AT
MEI/HBG/GTR SHOULD REMAIN NEAR 15KTS THROUGH WEDNESDAY ALSO./7/

&&

.PREV DISCUSSION...ISSUED AT 343 AM CDT.

LONG TERM...THE LONG TERM AFTER THU SEEMS MOSTLY INSIGNIFICANT BUT
EYES WILL BE TURNING TWRDS THE TROPICS ONCE AGAIN. THE MDLS
GENERALLY AGREE THAT THE REMNANTS OF GUSTAV WILL FINALLY START TO
PULL OUT OF THE ARKLATEX REGION ON THU. AFTER THAT RAIN CHANCES WILL
DECREASE SIGNIFICANTLY BUT THERE SHOULD BE MORE THAN ENOUGH MOISTURE
IN THE ATMOSPHERE TO HELP GET ISLTD ACTIVITY OFF AND ON. THROUGHOUT
THE EXTENDED I WILL GENERALLY STICK WITH THE GUI VALUES...THE ONLY
EXCEPTION WILL BE WED NIGHT AND THU WHERE I WILL GO ABOUT 10% OR SO
ABV GUI POPS ACROSS THE WEST AND EVEN CNTRL PORTIONS OF THE CWA.

THE MAIN CONCERN IN THE EXTENDED(AT THIS TIME) IS THU. IT LOOKS LIKE
IT WILL BE ANOTHER WET DAY AS A BAND OF SHRA AND ISLTD TSRA DEVELOP.
THERE ARE SOME DIFFERENCES B/T THE MDLS AS TO WHERE THIS WILL N-S
BAND OF RAIN WILL OCCUR BUT IT IS BEGINNING TO LOOK MORE LIKELY
ACROSS THE WRN HALF OF THE CWA. THIS BAND COULD BRING ANOTHER 1-2
INCHES OF RAIN OVER THE NW AND EXACERBATE ANY FLOODING ISSUES THAT
MAY BE OUT THERE FROM TUE AND WED RAINS. WE WILL CONTINUE TO MONITOR
THIS AND IF THE FFA IS EXTENDED INTO WED IT MAY HAVE TO BE EXTENDED
FURTHER INTO THU FOR A FEW AREAS. A LOT WILL DEPEND ON WHAT HAPPENS
OVER THE NEXT 24-36 HRS AND WHERE THIS BAND OF RAIN DEVELOPS ON THU
WHICH IS UNCERTAIN.

AFTER THU WE WILL MOVE INTO WEAK SWRLY FLOW WHICH WILL CONTINUE TO
ALLOW FOR LIGHT SHRA AND MAYBE A FEW TSRA TO DEVELOP EACH DAY BUT
THE RISK OF HEAVY RAIN WILL BE OVER. OF NOTE...EVEN THOUGH TROPICAL
DEPRESSION GUSTAV AND ITS REMNANTS WILL AFFECT US FOR THE NEXT 60
HRS WE WILL STILL NEED TO KEEP AN EYE OUT IN THE ATLANTIC AS
TROPICAL STORM IKE IS FORECAST TO APPROACH THE BAHAMAS AND IT LOOKS
LIKE IT WILL HAVE A SHOT OF GETTING INTO THE GULF. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  82  72  86 / 100  93  66  49
MERIDIAN      71  84  71  88 /  96  92  64  49
VICKSBURG     73  80  72  85 / 100  94  69  44
HATTIESBURG   74  84  73  87 /  94  91  67  48
NATCHEZ       75  82  73  83 / 100  93  72  44
GREENVILLE    71  81  71  83 / 100  97  72  45
GREENWOOD     72  81  72  84 / 100  92  68  51

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING AT 7 PM FOR
     MSZ034>037-040>045-047>066-072>074.

     WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR MSZ018-019-025-034-
     035-040-041.

     LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR MSZ026>028-036-
     037-042>044-047>050-053>056-059>065-072-073.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING AT 7 PM FOR LAZ007>009-015-
     016-023>026.

     WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING AT 7 PM FOR ARZ074-075.

     WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Sep 2, 2:07 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
207 PM CDT TUE SEP 2 2008

MSZ035>037-040>045-048>052-054>058-062>066-072>074-031915-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING.
ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS OF GUSTAV MAY LEAD
TO TORNADOES. IN ADDITION...VERY HEAVY RAINFALL WILL CONTINUE ACROSS
THE AREA. RAINFALL AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH
THE EVENING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE
OVERNIGHT. FLOODING IS LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING
OCCURS. WHEN APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN.

A LAKE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING.
BREEZY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE...AS THE
REMNANTS OF GUSTAV STALL OVER NORTHWEST LOUISIANA.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY...GENERALLY WEST OF INTERSTATE
55. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WITH AN
ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
FOR THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAIN MAY LEAD TO MORE
FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

LAZ007>009-015-016-023>026-MSZ047-053-059>061-031915-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-JEFFERSON-
ADAMS-FRANKLIN MS-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
PORTIONS OF WEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH WEDNESDAY
MORNING. WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE...AS
THE REMNANTS OF GUSTAV SLOWLY MOVE NORTHWEST. IN ADDITION...PERIODS
OF VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA. RAINFALL
AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH THIS EVENING. AN
ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLOODING IS
LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. BE
PREPARED TO MOVE TO HIGHER GROUND IF FLOODING OCCURS. WHEN
APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY AS GUSTAV STALLS OVER
NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS
MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE
AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO
MORE FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

ARZ074-075-MSZ018-019-025>034-038-039-046-031915-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
WINSTON-NOXUBEE-KEMPER-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE
EVENING...AS GUSTAV SLOWLY MOVES NORTHWEST. ROTATING STORMS EMBEDDED IN THE
OUTER RAIN BANDS MAY LEAD TO TORNADOES. IN ADDITION...VERY HEAVY
RAINFALL WILL REMAIN OVER THE REGION. RAINFALL AMOUNTS FROM 1 TO 3
INCHES ARE EXPECTED THROUGH THE EVENING. AN ADDITIONAL 1 TO 2 INCHES
OF RAIN IS POSSIBLE OVERNIGHT. FLASH FLOODING MAY OCCUR...ESPECIALLY
IN LOW LYING AND POOR DRAINAGE AREAS.

A LAKE WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH
WEDNESDAY MORNING. GUSTY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH
CAN BE EXPECTED.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY...AS GUSTAV STALLS OVER
NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS
MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE
AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO
MORE FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 2, 1:26 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
126 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLASH FLOOD      BUDE                    31.46N 90.85W
09/02/2008                   FRANKLIN           MS   PUBLIC

            SEVERAL ROADS ARE UNDER WATER IN THE BUDE AND MEADVILLE
            AREA.

&&

WILSON
Local storm report, Sep 2, 1:30 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TROPICAL STORM   BUDE                    31.46N 90.85W
09/02/2008                   FRANKLIN           MS   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN.

&&

WILSON
Local storm report, Sep 2, 1:37 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TORNADO          2 NW OAK VALE           31.46N 89.99W
09/01/2008                   LAWRENCE           MS   PUBLIC

            TREES DOWN ALONG RIVER ROAD. LIKELY CAUSED BY A WEAK
            TORNADO.

&&

GERARD
Local storm report, Sep 2, 1:44 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     TSTM WND DMG     PURVIS                  31.14N 89.41W
09/02/2008                   LAMAR              MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN.

&&

WILSON
Local storm report, Sep 2, 1:45 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     FLASH FLOOD      PURVIS                  31.14N 89.41W
09/02/2008                   LAMAR              MS   EMERGENCY MNGR

            MOBILE HOME HAS SUSTAINED WATER DAMAGE.

&&

WILSON
Local storm report, Sep 2, 2:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     FUNNEL CLOUD     3 ESE BROOKHAVEN        31.57N 90.40W
09/02/2008                   LINCOLN            MS   EMERGENCY MNGR

            REPORTED NEAR HARBOR LANE.

&&

WILSON

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:12 PM CDTFlash Flood WarningJANAdams3 hr
Sep 1, 8:44 PM CDTTornado WarningJANJasper, Newton, Scott, Smith31 min
Sep 1, 10:12 PM CDTTornado WarningJANJasper, Smith33 min
Sep 1, 10:17 PM CDTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more42 hr
Sep 1, 10:18 PM CDTTornado WarningJANJasper12 min
Sep 2, 12:46 AM CDTTornado WarningJANJones44 min
Sep 2, 1:11 AM CDTTornado WarningJANLincoln35 min
Sep 2, 1:58 AM CDTTornado WarningJANJasper, Smith47 min
Sep 2, 2:06 AM CDTTornado WarningJANJones39 min
Sep 2, 2:45 AM CDTTornado WarningJANJasper, Jones, Smith45 min
Sep 2, 3:02 AM CDTTornado WarningJANScott28 min
Sep 2, 3:29 AM CDTTornado WarningJANSmith46 min
Sep 2, 4:13 AM CDTTornado WarningJANScott, Smith47 min
Sep 2, 4:30 AM CDTTornado WarningJANJones, Smith30 min
Sep 2, 4:55 AM CDTTornado WarningJANSimpson27 min
Sep 2, 4:58 AM CDTTornado WarningJANScott, Smith62 min
Sep 2, 5:30 AM CDTAreal Flood WarningJANClaiborne, Copiah, Hinds, Jefferson, Lincoln, Warren4 hr
Sep 2, 6:21 AM CDTTornado WarningJANScott39 min
Sep 2, 6:47 AM CDTTornado WarningJANJefferson Davis, Lawrence, Marion21 min
Sep 2, 7:10 AM CDTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith50 min
Sep 2, 7:20 AM CDTTornado WarningJANJasper, Smith40 min
Sep 2, 7:24 AM CDTTornado WarningJANJones51 min
Sep 2, 7:35 AM CDTTornado WarningJANForrest, Lamar55 min
Sep 2, 7:55 AM CDTTornado WarningJANJasper50 min
Sep 2, 7:57 AM CDTTornado WarningJANScott, Smith48 min
Sep 2, 8:03 AM CDTTornado WarningJANRankin16 min
Sep 2, 8:06 AM CDTTornado WarningJANHinds, Warren, Yazoo39 min
Sep 2, 8:14 AM CDTFlash Flood WarningJANScott, Smith3 hr
Sep 2, 8:14 AM CDTTornado WarningJANCovington, Jones46 min
Sep 2, 8:28 AM CDTTornado WarningJANForrest47 min
Sep 2, 8:29 AM CDTFlash Flood WarningJANCovington, Jasper, Jones2 hr
Sep 2, 8:31 AM CDTFlash Flood WarningJANForrest, Lamar3 hr
Sep 2, 8:45 AM CDTTornado WarningJANJasper, Scott, Smith45 min
Sep 2, 8:57 AM CDTTornado WarningJANJones48 min
Sep 2, 9:14 AM CDTTornado WarningJANJasper61 min
Sep 2, 9:29 AM CDTTornado WarningJANNewton, Scott, Smith61 min
Sep 2, 10:08 AM CDTTornado WarningJANNewton67 min
Sep 2, 10:12 AM CDTTornado WarningJANJones35 min
Sep 2, 10:30 AM CDTFlash Flood WarningJANJasper, Jones, Newton4 hr
Sep 2, 10:33 AM CDTTornado WarningJANJasper25 min
Sep 2, 10:43 AM CDTFlash Flood WarningJANAttala, Holmes, Leake, Madison2 hr
Sep 2, 10:51 AM CDTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln5 hr
Sep 2, 10:53 AM CDTTornado WarningJANNeshoba41 min
Sep 2, 11:18 AM CDTFlash Flood WarningJANLeake, Neshoba3 hr
Sep 2, 11:27 AM CDTFlash Flood WarningJANScott, Smith6 hr
Sep 2, 11:32 AM CDTFlash Flood WarningJANForrest, Lamar118 min
Sep 2, 11:46 AM CDTTornado WarningJANLawrence, Lincoln28 min
Sep 2, 12:07 PM CDTTornado WarningJANClarke, Jasper, Lauderdale, Newton41 min
Sep 2, 12:42 PM CDTFlash Flood WarningJANClaiborne, Copiah, Hinds, Issaquena, Madison, Rankin and 4 more3 hr
Sep 2, 1:27 PM CDTRiver Flood WarningJANJones45 hr
Sep 2, 1:30 PM CDTFlash Flood WarningJANForrest, Lamar4 hr
Sep 2, 1:36 PM CDTFlash Flood WarningJANCovington, Jefferson Davis, Jones4 hr
Sep 2, 1:41 PM CDTTornado WarningJANCopiah, Lincoln49 min
Sep 2, 1:48 PM CDTTornado WarningJANHinds10 min
Sep 2, 2:01 PM CDTTornado WarningJANFranklin, Lincoln44 min
Sep 2, 2:25 PM CDTTornado WarningJANCovington35 min
Sep 2, 2:46 PM CDTTornado WarningJANLincoln29 min
Sep 2, 3:07 PM CDTTornado WarningJANCovington, Jefferson Davis38 min
Sep 2, 3:09 PM CDTTornado WarningJANCopiah51 min
Sep 2, 3:20 PM CDTTornado WarningJANRankin, Scott, Smith25 min
Sep 2, 3:48 PM CDTFlash Flood WarningJANClaiborne, Hinds, Issaquena, Madison, Rankin, Warren and 1 more3 hr
Sep 2, 4:00 PM CDTFlash Flood WarningJANCopiah, Franklin, Lawrence, Lincoln, Rankin, Simpson4 hr
Sep 2, 4:23 PM CDTRiver Flood WarningJANFranklin19 hr
Sep 2, 4:36 PM CDTFlash Flood WarningJANMarion114 min
Sep 2, 4:37 PM CDTTornado WarningJANLincoln53 min
Sep 2, 5:23 PM CDTTornado WarningJANCopiah52 min
Sep 2, 5:40 PM CDTFlash Flood WarningJANLamar110 min
Sep 2, 5:40 PM CDTTornado WarningJANLincoln35 min
Sep 2, 5:53 PM CDTTornado WarningJANCopiah22 min
Sep 2, 5:54 PM CDTAreal Flood WarningJANIssaquena6 hr
Sep 2, 6:11 PM CDTTornado WarningJANCopiah18 min

Nearby

River Flood Warnings in Mississippi, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.